Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 262, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 2, 2007, 2:39 AM CDT for DeWitt County, Lavaca County, Texas. It was in force for 4 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 2, 2007, 2:39 AM CDT (07:39 UTC)
- Expired
- Jul 2, 2007, 6:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
Counties DeWitt County, TX, Lavaca County, TX
The radar
The Austin/San Antonio radar (KEWX), 100 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 6:00 AM CDT | FLASH FLOOD | Cuero, TX | SEVERAL ROADS CLOSED COUNTY WIDE. |
| Jul 2, 6:00 AM CDT | FLASH FLOOD | E Yoakum, TX | HIGHWAY 111 EAST OF YOAKUM CLOSED. |
| Jul 2, 6:00 AM CDT | FLASH FLOOD | Hallettsville, TX | HWY 77S FROM HALLETTSVILLE TO VICTORIA CLOSED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 7.7 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2566 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 020741
FFWEWX
TXC123-285-021145-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
239 AM CDT MON JUL 2 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DEWITT COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...YORKTOWN...CUERO...
LAVACA COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...YOAKUM...SHINER...MOULTON...
HALLETTSVILLE...
* UNTIL 645 AM CDT
* AT 230 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
THUNDERSTORM MOVING ACROSS LAVACA AND DEWITT COUNTIES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUBLIME
RAINFALL AMOUNTS OF ONE TO THREE INCHES CAN BE EXPECTED FROM SHOWERS
AND THUNDERSTORMS MOVING NORTHWARD ACROSS THE AREA OVER THE NEXT
COUPLE HOURS. MOTORISTS SHOULD USE EXTREME CAUTION DUE TO POSSIBLE
FLOODED ROADS.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
LAT...LON 2902 9768 2887 9758 2896 9740 2891 9731
2914 9698 2909 9693 2935 9662 2962 9688
2960 9716 2938 9722
$$3 follow-up statements
000
WGUS74 KEWX 020845
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
344 AM CDT MON JUL 2 2007
TXC123-285-021145-
LAVACA TX-DEWITT TX-
344 AM CDT MON JUL 2 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM CDT FOR
DEWITT AND LAVACA COUNTIES...
AT 336 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAINS AND
FLASH FLOODING OVER SOUTHERN LAVACA AND SOUTHERN DEWITT COUNTIES.
ADDITIONAL RAINFALL OF ONE TO TWO INCHES CAN BE EXPECTED OVER THE
NEXT HOUR.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO YOAKUM...
SUBLIME...SHINER...MOULTON...HALLETTSVILLE AND EZZELL
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.
LAT...LON 2902 9768 2887 9758 2896 9740 2891 9731
2914 9698 2909 9693 2935 9662 2962 9688
2960 9716 2938 9722
$$000
WGUS74 KEWX 021009
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
504 AM CDT MON JUL 2 2007
TXC123-285-021145-
LAVACA TX-DEWITT TX-
504 AM CDT MON JUL 2 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM CDT FOR
DEWITT AND LAVACA COUNTIES...
AT 454 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAIN MOVING
NORTHEAST ACROSS DEWITT AND LAVACA COUNTIES. ESTIMATES OF RAINFALL
OVER SOUTHERN DEWITT AND LAVACA COUNTIES WERE WIDESPREAD 1 TO 2
INCHES WITH AMOUNTS OF 3 TO 5 INCHES INDICATED. MOTORISTS SHOULD
USE EXTREME CAUTION AS SOME SECONDARY ROADS AND LOW WATER CROSSINGS
MAY BE FLOODED AND IMPASSABLE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO YOAKUM...
SUBLIME...SHINER...MOULTON...HALLETTSVILLE AND EZZELL
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.
LAT...LON 2902 9768 2887 9758 2896 9740 2891 9731
2914 9698 2909 9693 2935 9662 2962 9688
2960 9716 2938 9722
$$000
WGUS74 KEWX 021053
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
551 AM CDT MON JUL 2 2007
TXC123-285-021145-
LAVACA TX-DEWITT TX-
531 AM CDT MON JUL 2 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM CDT FOR
DEWITT AND LAVACA COUNTIES...
AT 550 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT WIDESPREAD SHOWERS AND THUNDERSTORM WITH HEAVY RAIN PRODUCING
FLASH FLOODING OVER DEWITT AND LAVACA COUNTIES.
THE HEAVIEST RAINS OF 3 TO 5 INCHES HAVE FALLEN SOUTH OF A LINE FROM
NEAR YORKTOWN TO CUERO TO EZZELL TO NEAR SPEAKS. CREEKS AND STREAMS
SOUTHEAST DEWITT AND SOUTHERN LAVACA COUNTIES ARE LIKELY
EXPERIENCING RAPID RISES AND POSSIBLE FLASH FLOODING...INCLUDING
CHICOLETE...CLARKS...PRICE...GARCITAS AND SANDY CREEK.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO YOAKUM...
SUBLIME...SHINER...MOULTON...HALLETTSVILLE AND EZZELL
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.
LAT...LON 2902 9768 2887 9758 2896 9740 2891 9731
2914 9698 2909 9693 2935 9662 2962 9688
2960 9716 2938 9722
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 12:16 AM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jul 2, 12:16 AM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1216 AM CDT MON JUL 2 2007 .AVIATION... PREVAILING MVFR CIGS AT I-35 TERMINALS WILL LOWER TO IFR BETWEEN 09-11Z MONDAY MORNING...THEN IMPROVE BACK TO MVFR AROUND 15Z. PREVAILING VFR CONDITIONS WILL LOWER TO MVFR AT KDRT AROUND 10Z AND IMPROVE BACK TO VFR BY 16Z. THUNDERSTORMS ARE EXPECTED AT I-35 TERMINALS BY MID DAY MONDAY AND WILL CONTINUE THROUGH THE EVENING HOURS. THUNDERSTORM COVERAGE WILL BE MUCH LESS AROUND KDRT MONDAY AFTERNOON. ALTHOUGH ONLY MVFR CONDITIONS ARE FORECAST WITH THUNDERSTORMS ON MONDAY...IFR CONDITIONS ARE POSSIBLE...BUT SHOULD BE SHORT-LIVED. A LIGHT TO MODERATE SSE LOW LEVEL FLOW WILL CONTINUE THROUGH THE TAF PERIOD. && .PREV DISCUSSION... /ISSUED 950 PM CDT SUN JUL 1 2007/ UPDATE... CHANGES IN TONIGHTS FORECAST INCLUDE A TWEAK OF POPS TO REFLECT THE REDUCED PERIOD OF RAIN CHANCES LATE THIS EVENING. HEAVY RAIN CONCERNS FOR THE HOLIDAY PERIOD CONTINUE AS NEW 00Z NAM RUN SHOWS THE RAIN POTENTIAL PICKING UP MONDAY AND CONTINUING INTO WEDNESDAY. EVENING UPDATE NEEDED TO CONSIDER POTENTIAL FOR EARLY EVENING CONVECTION TO CONTINUE INTO THE OVERNIGHT HOURS AS SOME INSTABILITY SIGNS WERE SEEN TO SUGGEST A POTENTIAL FFA FOR TONIGHT. CONVECTION WAS SLOW TO DISSIPATE BUT FINALLY DID, AND SHOULD SIGNAL A MOSTLY QUIET OVERNIGHT PERIOD BEFORE RAINS PICK UP FROM THE SOUTHEAST TOWARD MORNING. A FEW NEW CELLS ARE OCCURRING OVER THE COASTAL BEND, BUT DO NOT APPEAR TO HAVE A POTENTIAL TO TAP INTO THE MID-LEVEL INSTABILITY AND SHEAR THAT WILL BE INCREASING FROM THE NORTH OVERNIGHT. THIS SHOULD HAPPEN BY DAYBREAK WITH ROBUST THUNDERSTORM DEVELOP TO WARRANT AT LEAST A MENTION OF HEAVY RAINFALL FOR MOST AREAS. AN SPS WILL BE ISSUED SHORTLY TO TAILOR THE RAIN THREAT. SOME SLIGHT DOWNWARD ADJUSTMENTS WERE MADE TO MAX TEMPS MON AND TUE, AND THE MONDAY/MONDAY NIGHT POPS WERE TWEAKED TO IMPROVE ON ALIGNMENT BETWEEN THE NEW NAM AND THE SURROUNDING AREA FORECASTS. A FFA WILL PROABABLY BE NEEDED TOMORROW, BUT THE ONSET SHOULD BE WELL AFTER THE MID SHIFT HAS TIME TO MAKE A BETTER ASSESSMENT ON AREA SELECTION AND TIMING. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 74 88 73 86 74 / 40 70 50 60 40 AUSTIN BERGSTROM INTL AIRPORT 72 88 72 86 73 / 40 70 50 60 50 DEL RIO INTL AIRPORT 74 90 75 90 75 / 30 20 30 50 60 SAN ANTONIO INTL AIRPORT 73 88 74 85 73 / 40 60 50 50 50 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 18/11/WR
Hazardous weather outlook, Jul 1, 1:06 PM CDT, 13 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 106 PM CDT SUN JUL 1 2007 TXZ171>173-183>194-202>209-217>225-228-021815- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 106 PM CDT SUN JUL 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL THIS AFTERNOON AND EVENING. SOME LOCALIZED FLOODING IS POSSIBLE IN THE HEAVIER THUNDERSTORMS. THE BEST CHANCE FOR RAIN AND THUNDERSTORMS WILL BE IN THE EASTERN COUNTIES. ALSO..THUNDERSTORMS WILL CONTAIN FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE CHANCE FOR SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL CONTINUE THROUGH WEDNESDAY. THIS MEANS THE THREAT FOR FLASH FLOODING CONTINUES ALSO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AND WEDNESDAY AS EXCESSIVE RAINFALL DEVELOPS.
In the hours before
Special weather statement, Jul 1, 10:05 PM CDT, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1005 PM CDT SUN JUL 1 2007 TXZ171>173-183>194-202>209-217>225-228-021100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 1005 PM CDT SUN JUL 1 2007 ...ANOTHER ROUND OF HEAVY RAINS EXPECTED OVER THE NEXT FEW DAYS... AN UNSETTLED WEATHER PATTERN ALOFT WILL TAP INTO ABUNDANT MOISTURE TO BRING A THREAT FOR HEAVY RAINFALL ACROSS SOUTH CENTRAL TEXAS MONDAY THROUGH WEDNESDAY. THIS HEAVY RAIN THREAT COULD RESULT IN ADDITIONAL RISES IN RIVERS AND STREAMS THAT ARE ALREADY SWOLLEN FROM RECENT RAINFALL. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE COASTAL PLAINS MONDAY MORNING...SPREADING NORTHWARD ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY THROUGHOUT THE DAY. UNSTABLE AIR ALOFT SHOULD ALLOW FOR CONTINUED THUNDERSTORM DEVELOPMENT WELL INTO THE NIGHTTIME HOURS. THIS UNSTABLE PATTERN WILL PERSIST THROUGH AT LEAST EARLY WEDNESDAY BEFORE THE DISTURBANCE ALOFT DRIFTS SOUTHWEST INTO MEXICO. THOSE WITH HOLIDAY PLANS SHOULD MONITOR THE WEATHER CLOSELY AND WATCH FOR POSSIBLE ISSUANCES OF FLASH FLOOD WATCHES OR WARNINGS FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:02 PM CDT | Flash Flood Warning | EWX | Real | 3 hr |
| Jul 2, 4:04 AM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 6 days |
| Jul 2, 6:19 AM CDT | Flash Flood Warning | EWX | DeWitt, Lavaca | 3 hr |
| Jul 2, 8:37 AM CDT | Flash Flood Warning | EWX | Karnes | 3 hr |
| Jul 2, 8:57 AM CDT | Flash Flood Warning | EWX | Gonzales | 3 hr |
| Jul 2, 9:38 AM CDT | Flash Flood Warning | EWX | DeWitt, Lavaca | 3 hr |
| Jul 2, 11:29 AM CDT | Flash Flood Warning | EWX | Karnes | 3 hr |
| Jul 2, 12:30 PM CDT | Flash Flood Warning | EWX | Frio | 3 hr |
| Jul 2, 5:47 PM CDT | Flash Flood Warning | EWX | Bandera, Real | 3 hr |
| Jul 2, 5:55 PM CDT | Flash Flood Warning | EWX | Kendall | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.